MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-120/I20-40
Medical Device Problem Codes Material Puncture/Hole (1504); Patient-Device Incompatibility (2682); Material Integrity Problem (2978)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 04/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, an infrarenal stent graft extension, two (2) suprarenal stent graft extensions and a limb graft extension to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure, the patient presented emergently with flank pain and possible gi bleed.A type 3b endoleak was identified.It was reported that the patient was coiled for a type 2 endoleak (non device related) a week prior.An intervention was completed.The physician elected to reline the original implanted devices with another bifurcated stent graft.The intervention was successfully and the patient is doing well.It was reported that the 3b endoleak was mostly caused from manipulation during the repair and the recent coiling for the type 2 endoleak.More then 50 coils were implanted.Note: this patient had a previously reported event under 2031527-2015-00440 on (b)(6) 2015 for a type 3a endoleak.The physician elected to treat the patient with an infrarenal aortic extension.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the following event of the type 2 endoleak of the lumbar (non ¿ device related failure) with non endologix coiling procedure.The reported type 3b was unconfirmed.There was no evidence of a type 3b endoleak due to a large amount of streak artifact from multiple sac coiling's.The procedure related harms identified in the discharge summary dated (b)(6) 2019 were related to the non endologix coiling procedure done on (b)(6) 2019.The final patient status was discharged to a skilled nursing facility after a prolonged hospitalization of twenty-six days related to gastrointestinal complications of the coiling procedure.The prolonged hospitalization related to an ischemic bowel (symptoms starting prior to the endovascular reline) was most likely due to the coiling procedure.The large amount of coiling within the aortic sac most likely compromised blood flow to the bowel.The cause of the type 2 endoleak is most likely related to the patient¿s anatomy.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8595937
Report Number2031527-2019-00234
Device Sequence Number1667367
Product Code MIH
UDI-Device Identifier00818009011992
UDI-Public(01)00818009011992(17)180324
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2018
Device Model NumberBA28-120/I20-40
Device Lot Number1320918-020
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/10/2019
Supplement Date Received by Manufacturer04/10/2019
Initial Report FDA Received Date05/09/2019
Supplement Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFRARENAL EXTENSION, LOT 1247160-029; LIMB STENT GRAFT, LOT 1267821016; VELA INFRARENAL, LOT 1252118059; VELA SUPRARENAL, LOT 1252468012; VELA SUPRARENAL, LOT 1287910007; INFRARENAL EXTENSION, LOT 1247160-029; LIMB STENT GRAFT, LOT 1267821016; VELA INFRARENAL, LOT 1252118059; VELA SUPRARENAL, LOT 1252468012; VELA SUPRARENAL, LOT 1287910007
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR